Alert archive / Oklahoma / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 30, 2009, 9:48 AM CDT for Osage County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2009, 9:48 AM CDT (14:48 UTC)
- Expired
- Apr 30, 2009, 1:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Osage County, OK
The radar
The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 2.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 301448
FFWTSA
OKC113-301845-
/O.NEW.KTSA.FF.W.0006.090430T1448Z-090430T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
948 AM CDT THU APR 30 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 145 PM CDT
* AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY ACROSS WEST-CENTRAL OSAGE COUNTY. THE
STORMS PRODUCING THE HEAVY RAINFALL WERE MOVING TO THE SOUTHEAST
AT 25 MPH. RADAR INDICATES THAT AROUND 2 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE IN THE
NEXT 2 HOURS.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...WEBB CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3664 9638 3651 9669 3667 9681 3678 9681
3679 9678 3679 9676 3686 9675 3687 9656
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 9:33 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 30, 9:33 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
933 AM CDT THU APR 30 2009
.DISCUSSION...
MORNING UPDATE TO ADJUST TO CURRENT TRENDS. SHOWERS AND THUNDERSTORMS
RAPIDLY DEVELOPING NORTHWEST OF INTERSTATE 44. WILL MAINTAIN FLASH
FLOOD WATCH DUE TO SATURATED GROUND AND ATMOSPHERE...A LITTLE HEATING
WOULD CAUSE STRONG SHOWERS CAPABLE OF CAUSING A PROBLEM. ONLY AN INCH
IN A HOUR WOULD CAUSE FLOODING IN URBAN AREAS AND THIS IS VERY POSSIBLE
DEPENDING ON WHERE THE THUNDERSTORMS DEVELOP DURING THE REMAINDER OF
THE DAY.
MCV NOW LOCATED NEAR THE ARKANSAS LINE WEST OF FAYETTEVILLE MOVING
TO THE NORTHEAST.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...15
LONG TERM....23Hazardous weather outlook, Apr 30, 5:03 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 503 AM CDT THU APR 30 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 503 AM CDT THU APR 30 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A MESOSCALE CONVECTIVE VORTEX WHICH DEVELOPED ACROSS EASTERN OKLAHOMA EARLY THIS MORNING WILL CONTINUE TO PROPAGATE EASTWARD. ALTHOUGH PRECIPITATION IS CURRENTLY DECREASING... AND MAY END ALTOGETHER LATER THIS MORNING... THE SURFACE CIRCULATION WILL REMAIN IN THE AREA. A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS THE REGION TODAY AS WELL. CONDUCIVE MID AND UPPER FLOW... ALONG WITH THE REMNANT MCV AND NUMEROUS OTHER SURFACE BOUNDARIES... WILL KEEP THUNDERSTORMS POSSIBLE THROUGHOUT THE DAY. ISOLATED SUPERCELLS WILL BE POSSIBLE IN THIS ENVIRONMENT... WITH LARGE HAIL AND DAMAGING OUTFLOW WINDS THE GREATEST THREATS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SPRINGTIME UNSETTLED WEATHER WILL PERSIST AT LEAST OVER THE NEXT SEVEN DAYS. THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGHOUT THE ENTIRE FORECAST PERIOD. NUMEROUS REMNANT BOUNDARIES WILL ENHANCE STORMS ON A LOCAL SCALE... CREATING THE POSSIBILITY FOR ISOLATED SEVERE STORMS WITH ANY CONVECTIVE ACTIVITY. CHANCES FOR SEVERE WEATHER/HEAVY RAINFALL WILL BE ENHANCED ON FRIDAY AS A COLD FRONT MOVES SOUTHWARD INTO THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE WEATHER IS LIKELY TO CONTINUE. EMERGENCY PERSONNEL SHOULD REMAIN AWARE OF THE LATEST FORECASTS AND CONDITIONS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 30, 3:59 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 AM CDT THU APR 30 2009
OKZ060-067-300945-
TULSA OK-WAGONER OK-
359 AM CDT THU APR 30 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN WAGONER AND TULSA
AT 357 AM CDT...DOPPLER RADAR INDICATED AN AREA OF STRONG WINDS
ALONG THE LEADING EDGE OF SHOWERS ACROSS SOUTHERN TULSA COUNTY.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ACROSS PARTS OF TULSA
COUNTY AND WESTERN WAGONER COUNTY...INCLUDING THE CITIES OF
TULSA...LEONARD...BIXBY...BROKEN ARROW...STONEBLUFF...COWETA AND
ONETA.
LAT...LON 3616 9579 3604 9546 3586 9575 3591 9597
TIME...MOT...LOC 0857Z 226DEG 9KT 3594 9581The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:07 PM CDT | Areal Flood Advisory | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 83 min |
| Apr 29, 8:42 PM CDT | Areal Flood Advisory | TSA | Choctaw, LeFlore, Pushmataha | 2 hr |
| Apr 30, 1:04 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 41 min |
| Apr 30, 1:06 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 39 min |
| Apr 30, 3:59 AM CDT | Special Weather Statement | TSA | Wagoner | 46 min |
| Apr 30, 4:15 AM CDT | High Wind Warning | TSA | Tulsa, Wagoner | 105 min |
| Apr 30, 9:00 AM CDT | Areal Flood Advisory | TSA | Osage | 2 hr |
| Apr 30, 1:23 PM CDT | Special Weather Statement | TSA | McIntosh | 67 min |
| Apr 30, 1:52 PM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.